Results 1 to 5 of 5

Thread: Anybody had a really GOOD experience with methotrexate?

  1. #1
    Join Date
    Nov 2011
    Posts
    466
    Thanks
    314
    Thanked 317 Times in 192 Posts

    Question Anybody had a really GOOD experience with methotrexate?

    I could use some encouragement. I am a big believer in trying to think POSITIVELY about things - not so much because I think it will magically make the bad stuff go away, but because I am just HAPPIER when I can put my mind on the good stuff rather than the fear.

    So I am trying to find the Good Stuff about Mtx, which I have just started.

    I have heard some stories of folks who really like Plaquenil - personally, I never had too many problems with it, and I'd say it made me feel about 65%-70% better after about 5 months, which was very encouraging! Unfortunately, it didn't do enough, so here I am at Mtx. (I lost hearing on one ear and had some wonky bloodwork, so in order to hopefully avoid losing the other ear too, we're ramping up the medications).

    My hope is that the Mtx will be kinda like the Plaquenil - a small side effects here and there, but maybe I will adjust to it and be really happy and stable with it...?

    I know nobody can predict the future and we're all different - it's just that I have spent a lot of time grieving and being scared and depressed the last couple of weeks, and now I am trying to move on into a more positive way of living. Looking toward the light rather than the darkness.

    Thanks....

  2. #2
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,862
    Thanks
    145
    Thanked 412 Times in 338 Posts

    Default

    Plaquenil did not help me at all, even after eight months, I felt no difference.
    After that the rheumy put me on MTX, first pills, then shots, because the pills made me sick.
    I started feeling a little better with MTX, after about 4 months, but had to stop because of bad liver tests. I found out, how much MTX really helped me, after I had to stop. I am still not back on it, because the rheumy suspects liver damage, not from the MTX, but from the lupus.
    I would love to go back on MTX in a heart beat.
    I wish you the same results, I had with the MTX.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  3. The Following User Says Thank You to debbie-b For This Useful Post:

    SleepyInSeattle (05-12-2012)

  4. #3
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Hey Sleepy,
    Keep thinking positively. Don't be afraid to ask for the injections if the pills bother your stomach. I found the injections to not be too bad.
    I took them about 8 pm on Sunday evening, then relaxed with a cup of tea and a square of chocolate. I was able to sleep through most of the queasiness.
    The following day, I would feel a little queasy and fatigued for half the day, then all was well.
    That wasn't bad, but I hope that it goes even easier for you.
    Hugs,
    Marla

  5. The Following User Says Thank You to magistramarla For This Useful Post:

    SleepyInSeattle (05-13-2012)

  6. #4
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,941
    Blog Entries
    1
    Thanks
    1,404
    Thanked 1,631 Times in 1,118 Posts

    Default

    i have been on mtx for a couple of years.
    i started on 10mg then increased to 20.
    after a little over a year i was able to reduce back to 10.

    this is due to mtx doing its job.

    i started with 4 major organs involved.
    i now have more problems with my fibro, than my lupus.

    i wish you well on mtx it has been great for me.

  7. The Following User Says Thank You to steve.b For This Useful Post:

    SleepyInSeattle (05-13-2012)

  8. #5
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 80 Times in 69 Posts

    Default

    hi sleepyinseattle,

    Plaquenil did not give me a lot of relief either, and I went on MTX. I liked it because I was able to stay off steroids. The weight gain really hurts my joints, so I choose to stay off the steroids unless absolutely necessary. I took the MTX injection (the pills are tougher on the stomach), and like the others saw relief after a short time. At first, the day after my shot was horrible, but lessened as time went on. I just called that day my "weekly vacation", and i stayed in bed and did not pressure myself to do anything. (I too take the positive outlook approach to life's curve balls). I got to the point where I was only down 1/2 of the next day. My dr. gave me a very good "recovery" medication, and I will try to find the bottle to give you the name. It really helped with the stomach cramps and helped me to sleep.

    I was on the MTX for 3 years, but started suffering from severe stomach cramps, and all of the yukky stuff that goes along with a bad stomach. I could not eat, and I could not swallow my pills. In February of this year, I quit the mtx, and in 2 weeks all of the stomach stuff got better.

    I really believe that mtx really helped me with my fight against lupus. I hope your system settles down and that you enjoy some pain free days.
    Phyllis

    share a smile today

  9. The Following User Says Thank You to mountaindreamer For This Useful Post:

    SleepyInSeattle (05-20-2012)

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •